Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jun 10, 2021, 10:28 PM EDT for Florence County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 10:28 PM EDT (02:28 UTC)
- Expired
- Jun 10, 2021, 11:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, NC
County Florence County, SC
The radar
The Columbia radar (KCAE), 110 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215
WWUS82 KILM 110228
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
1028 PM EDT Thu Jun 10 2021
SCZ032-039-110315-
Williamsburg SC-Florence SC-
1028 PM EDT Thu Jun 10 2021
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FLORENCE AND
NORTHWESTERN WILLIAMSBURG COUNTIES UNTIL 1115 PM EDT...
At 1028 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sardis to near Santee Cooper Regional Airport.
Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lake City, Kingstree, Salters, Sardis, Effingham, Cades, Hebron, New
Hope, Evergreen, Scranton, Coward, Olanta, Lane, Greeleyville,
Central Crossroads and Lake City Community Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3372 7998 3377 8000 3382 7991 3388 7988
3388 7994 3389 7995 3395 7997 3399 7989
3403 7998 3406 7997 3407 7965 3345 7991
3350 7996 3351 8000 3350 8000 3351 8008
3350 8010
TIME...MOT...LOC 0228Z 272DEG 16KT 3402 7993 3357 8014
$$
IGBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 9:34 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 10, 9:34 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 934 PM EDT Thu Jun 10 2021 .SYNOPSIS... Thunderstorms will increase in coverage over the next few days ahead of a cold front. This front will move to our south by Saturday but a few showers could linger. Rain chances will be minimal Sunday and Monday and then ramp up with the next front on Tuesday. && .UPDATE... The severe threat has diminished this evening as thunderstorms continue to lessen in coverage. Adjustments made to precipitation trends, although showers and thunderstorms could continue overnight. Otherwise, no updates needed to the forecast. && .NEAR TERM /THROUGH FRIDAY NIGHT/... A residual surface boundary and some semblance of the Piedmont Trough is providing an excellent impetus for convection this afternoon and will continue to do so through the afternoon and evening hours. Some disagreement on longevity of the convection as the GFS keeps it going longer and with slowly improving upper level support this seems reasonable. Expect a similar evolution of events Friday and into early Saturday with some NVA in the morning hours followed by another round of showers and thunderstorms. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... With frontal moisture still aplenty and a healthy shortwave (at least by June standards) moving overhead Saturday should feature fairly widespread rainfall. Deep convection may not be as widespread as on Friday due to cooler highs/less instability. This is because we find ourselves not only on the cooler side of the front but cloud cover will also be extensive according to model soundings which show near saturation through the lowest 500mb. There may be an argument to open up a range in POPs with higher values over the southern zones where frontal moisture could be deeper. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Frontal moisture just about cleared out to our south by Sunday, some low POPs will linger along the coast however. Rain chances appear minimal on Monday as some weak mid level height rises poke in from the west and surface winds are light and variable between the offshore front and high pressure west of the mountains. A cold front drops in later Tuesday and models light up with convection pretty good even later in the evening as the stronger dynamics aloft arrive. A fairly deep summertime trough will develop over NY Wednesday and Thursday. This should quite readily dry us out locally while keeping temperatures quite seasonable but with slightly lower humidity than most of the preceding days. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... Broken low stratus over inland areas slowly breaking up this morning, with isolated showers across SE NC. Lull in precipitation expected late this morning before scattered thunderstorms appear again this afternoon through the evening with diurnal heating and weak upper level support. Predominantly VFR, with intermittent sub- VFR conditions possible within heavier showers. Low stratus possible across SE NC early tomorrow morning. Winds out of the SSW through Friday morning, 5-10 kts with slightly higher afternoon winds at coastal terminals. Extended Outlook...Flight category restrictions are possible in scattered showers and thunderstorms through this weekend with patchy fog or stratus in early mornings due to humidity. && .MARINE... Through Friday night...A southwest flow of 15-20 knots will be in place through early Saturday morning across all waters. The speeds will gradually approach the higher end of the range in time. Significant seas will increase via the increase in winds from a 2-4 foot range currently to 3-5 later Friday into Saturday morning. Saturday through Tuesday...Wind veered to westerly on Saturday with a cold front stalled just to our south. Saturday night into Sunday is when the upper wave pushes through giving the surface boundary enough of a nudge to the south that winds veer more strongly over the local area. Wave faces may steepen up and cause headaches for some mariners but the overall predominant wave height not expected to increase much at all. The front weakens on Monday while high pressure to our west seems hesitant to push east of the mountains. This keeps the winds capped at 10 kt allowing wave heights to settle while their steepness does the same. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...MCK NEAR TERM...SHK SHORT TERM...MBB LONG TERM...MBB AVIATION...SHK MARINE...ILM
Hazardous weather outlook, Jun 10, 3:35 PM EDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 335 PM EDT Thu Jun 10 2021 NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-055-058-059-111945- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 335 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-111945- Coastal Brunswick- 335 PM EDT Thu Jun 10 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Periods of heavy rainfall associated with afternoon and evening TSTMs may produce localized flooding and isolated highway ponding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Moderate risk of rip currents possible Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-111945- Coastal Horry-Coastal Georgetown- 335 PM EDT Thu Jun 10 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-111945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 335 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 10, 6:23 PM EDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Wilmington NC
623 PM EDT Thu Jun 10 2021
NCZ105>108-102300-
Inland New Hanover NC-Coastal Pender NC-Inland Pender NC-
Coastal New Hanover NC-
623 PM EDT Thu Jun 10 2021
...SPECIAL WEATHER STATEMENT FOR NORTHERN NEW HANOVER AND
SOUTHEASTERN PENDER COUNTIES UNTIL 700 PM EDT...
At 623 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Edgecomb to Murrayville. Movement was east at
45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Surf City, Rich Inlet, Figure Eight Island, Hampstead, Topsail Beach,
Hightsville, Cape Fear Community College North Campus, Wrightsboro,
Wilmington International Airport, Murrayville, Topsail, Castle Hayne,
Bayshore, Scotts Hill, Porters Neck, Woodside, Edgecomb, Kings Grant
and Ogden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3434 7766 3429 7772 3425 7797 3427 7799
3427 7800 3428 7799 3428 7800 3429 7802
3432 7801 3458 7766 3459 7762 3448 7758
3446 7754 3444 7752
TIME...MOT...LOC 2223Z 252DEG 37KT 3448 7759 3430 7785
MBBSpecial weather statement, Jun 10, 6:26 PM EDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Wilmington NC
626 PM EDT Thu Jun 10 2021
SCZ017-023-102300-
Marlboro SC-Darlington SC-
626 PM EDT Thu Jun 10 2021
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN DARLINGTON AND SOUTH
CENTRAL MARLBORO COUNTIES UNTIL 700 PM EDT...
At 626 PM EDT, Doppler radar was tracking a strong thunderstorm over
Swift Creek, or near Darlington, moving northeast at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hartsville, Darlington, Dovesville, Mechanicsville, Mont Clare,
Brownsville, Darlington Raceway, Auburn, Floyd, Swift Creek and
Blenheim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3456 7968 3438 7958 3430 7963 3430 7964
3431 7967 3429 7968 3430 7973 3428 7974
3427 7974 3421 8000 3437 8009
TIME...MOT...LOC 2226Z 246DEG 26KT 3432 7997
MBBSpecial weather statement, Jun 10, 7:10 PM EDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Wilmington NC
710 PM EDT Thu Jun 10 2021
NCZ087-SCZ017-024-102345-
Robeson NC-Marlboro SC-Dillon SC-
710 PM EDT Thu Jun 10 2021
...SPECIAL WEATHER STATEMENT FOR WESTERN ROBESON...DILLON AND EASTERN
MARLBORO COUNTIES UNTIL 745 PM EDT...
At 709 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clio to near Sellers. Movement was
northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Bennettsville, Dillon, Pembroke, Maxton, Mccoll, Latta, Rowland,
Clio, Sellers, Hamer, South Of The Border, Wakulla, Minturn, Elrod,
Raemon, Oak Grove, Bingham, Floydale, Purvis and Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3484 7927 3442 7909 3429 7935 3430 7938
3429 7947 3425 7953 3461 7968 3472 7957
3463 7946 3477 7933 3482 7936 3484 7935
TIME...MOT...LOC 2309Z 229DEG 27KT 3458 7961 3431 7950
MBBSpecial weather statement, Jun 10, 7:26 PM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Wilmington NC
726 PM EDT Thu Jun 10 2021
SCZ024-033-059-110000-
Marion SC-Northern Horry SC-Dillon SC-
726 PM EDT Thu Jun 10 2021
...SPECIAL WEATHER STATEMENT FOR SOUTHERN DILLON...NORTHWESTERN HORRY
AND NORTHERN MARION COUNTIES UNTIL 800 PM EDT...
At 726 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blue Brick, or near Marion, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marion, Mullins, Latta, Lake View, Sellers, Fork, Blue Brick, Zion,
Gapway, Floydale, Smithboro, Kemper, Nichols and Carolinas Hospital
System - Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3415 7890 3411 7952 3413 7952 3413 7953
3420 7955 3423 7954 3425 7956 3430 7957
3438 7917
TIME...MOT...LOC 2326Z 259DEG 23KT 3423 7947
MBBSpecial weather statement, Jun 10, 8:47 PM EDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Wilmington NC 847 PM EDT Thu Jun 10 2021 NCZ099-109-110115- Inland Brunswick NC-Columbus NC- 847 PM EDT Thu Jun 10 2021 ...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL BRUNSWICK AND CENTRAL COLUMBUS COUNTIES UNTIL 915 PM EDT... At 847 PM EDT, Doppler radar was tracking a strong thunderstorm near Old Dock, or 8 miles southeast of Whiteville, moving east at 35 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bethel, Lake Waccamaw, Makatoka, Freeland, Honey Island, Ash, Nakina, Redbug, Old Dock, Exum, Crusoe Island and Hallsboro. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3412 7873 3433 7868 3428 7826 3403 7839 TIME...MOT...LOC 0047Z 279DEG 31KT 3423 7861 MCK
Special weather statement, Jun 10, 10:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1028 PM EDT Thu Jun 10 2021
SCZ032-039-110315-
Williamsburg SC-Florence SC-
1028 PM EDT Thu Jun 10 2021
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FLORENCE AND
NORTHWESTERN WILLIAMSBURG COUNTIES UNTIL 1115 PM EDT...
At 1028 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sardis to near Santee Cooper Regional Airport.
Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lake City, Kingstree, Salters, Sardis, Effingham, Cades, Hebron, New
Hope, Evergreen, Scranton, Coward, Olanta, Lane, Greeleyville,
Central Crossroads and Lake City Community Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3372 7998 3377 8000 3382 7991 3388 7988
3388 7994 3389 7995 3395 7997 3399 7989
3403 7998 3406 7997 3407 7965 3345 7991
3350 7996 3351 8000 3350 8000 3351 8008
3350 8010
TIME...MOT...LOC 0228Z 272DEG 16KT 3402 7993 3357 8014
IGBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:29 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 19 min |
| Jun 10, 8:47 PM EDT | Special Weather Statement | ILM | Columbus | 28 min |
| Jun 11, 3:27 AM EDT | Small Craft Advisory | ILM | 26 hr |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.